MAUDE Adverse Event Report: DEPUY SPINE INC REDUCTION THREADED POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC REDUCTION THREADED POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286735730
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during kit inspection on (b)(6) 2022, two threaded posts did not properly secure to the threaded driver.For accuracy, it was attempted with multiple drivers.Different threaded posts on threaded drivers were also attempted and those secured properly.There was no patient involvement.This report is for a viper reduction threaded post.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Additional concomitant device: unknown threaded driver, date of concomitant therapy is (b)(6) 2022.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for reduction threaded post was conducted identifying that lot number mi59799 was released in one batch.Released on july 26, 2017 with no discrepancies.Supplier: depuy spine: bridgewater.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the reduction threaded post had the latching spring missing, assembling issues are most likely due to this condition.Breakage of the device cannot be confirmed since the device remains in one piece, condition of the spring is unknown.A dimensional inspection was unable to be performed due to missing components.A functional test was unable to be performed since mating device was not returned.The complaint condition was not able to be replicated.The current and manufactured to drawings were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION THREADED POST
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13599231
Report Number1526439-2022-00287
Device Sequence Number16608523
Product Code LXH
UDI-Device Identifier10705034214665
UDI-Public(01)10705034214665
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735730
Device Catalogue Number286735730
Device Lot NumberMI59799
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer09/06/2022
09/23/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date09/20/2022
10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REDUCTION THREADED POST
Patient SexUnknown